Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2009, 3:58 PM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 8, 2009, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
Counties Kenosha County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 66 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:25 PM CDT | TSTM WND DMG | Kenosha, WI | TREE BLOWN DOWN AT INTERSECTION OF 13TH AND 57TH ST |
| Jun 8, 4:25 PM CDT | TSTM WND GST 48 | 6 W Kenosha, WI | MEASURED42 KT AT KENOSHA AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 082058
SVRMKX
WIC059-101-082130-
/O.NEW.KMKX.SV.W.0009.090608T2058Z-090608T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 PM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KENOSHA COUNTY IN SOUTHEAST WISCONSIN
EASTERN RACINE COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 430 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF STURTEVANT TO 4 MILES WEST OF LAKE
CATHERINE...AND WERE MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAKE CATHERINE...
KENOSHA AIRPORT...
STURTEVANT...
RACINE BATTEN AIRPORT...
PLEASANT PRAIRIE...
DOWNTOWN RACINE...
WIND POINT...
DOWNTOWN KENOSHA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4275 8777 4270 8777 4264 8780 4253 8780
4249 8779 4248 8783 4249 8824 4284 8806
4285 8782 4281 8780 4278 8775
TIME...MOT...LOC 2058Z 271DEG 38KT 4283 8799 4247 8820
$$
MRC1 follow-up statement
000
WWUS53 KMKX 082122
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT MON JUN 8 2009
WIC059-101-082130-
/O.CON.KMKX.SV.W.0009.000000T0000Z-090608T2130Z/
RACINE WI-KENOSHA WI-
422 PM CDT MON JUN 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN KENOSHA AND EASTERN RACINE COUNTIES...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF WIND POINT TO 7 MILES SOUTHEAST
OF PLEASANT PRAIRIE...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4275 8777 4270 8777 4264 8780 4253 8780
4249 8779 4248 8789 4249 8819 4267 8797
4284 8798 4284 8782 4281 8780 4278 8775
TIME...MOT...LOC 2123Z 271DEG 38KT 4282 8763 4246 8785
$$
FRANKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:39 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 8, 3:39 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 PM CDT MON JUN 8 2009 .SHORT TERM...TRIPLE POINT IS NEAR NORTHERN END OF SVR TSTORMS OVER JEFFERSON COUNTY AND WILL CONTINUE EAST TO THE LAKE BY LATE AFTERNOON. WARM SECTOR AND MLCAPE OF 1000 TO 1500 J/KG WILL EXIST JUST EAST OF SQUALL LINE WITH SVR THREAT CONTINUING. NWLY WINDS AND WEAK CAA TO PREVAIL TNT WITH HIGH PRESSURE OVER THE REGION ON TUE. FOR TUE NT THROUGH WED NT A SHORTWAVE TROUGH EMBEDDED WITHIN WLY FLOW WILL PASS JUST SOUTH OF WI. THE NOSE OF THE ASSOCIATED 40 KT LLJ AND WAA/MOISTURE FLUX CONVERGENCE WILL REMAIN OVER IL. SOME OF THE MID LEVEL FRONTOGENESIS WILL OVERSPREAD THE FAR SOUTH. WITH AREA ON SRN PERIPHERY OF THIS SYSTEM HIGHEST CHANCE POPS WILL REMAIN IN THE SRN CWA. A CONTINUED RELATIVELY COOL AIRMASS AND BKN CLOUD COVER WILL KEEP TEMPS BELOW NORMAL ESPECIALLY NEAR THE LAKE. .LONG TERM...A BROAD ZONAL FLOW WILL CONTINUE OVER THE CENTRAL AND ERN CONUS THROUGH THE EXTENDED. WEAK HIGH PRESSURE WILL PREVAIL INTO EARLY SAT. A SLOW MOVING SHORTWAVE TROUGH WILL THEN APPROACH SRN WI LATE SAT AND POSSIBLY AFFECT THE REGION INTO MON. A CHANCE OF TSTORMS ARE FCST FOR LATE SAT INTO MON. TEMPS WILL REMAIN BELOW NORMAL. && .AVIATION... THUNDERSTORMS CURRENTLY HEADING EAST THROUGH SOUTHEAST WISCONSIN WILL EXIT THE STATE THIS EVENING...WITH DRY CONDITIONS EXPECTED TONIGHT AND TOMORROW. EXPECT A LOW CLOUD DECK TO MOVE ACROSS THE STATE ON THE BACK SIDE OF SURFACE LOW PRESSURE HEADING EAST THROUGH THE GREAT LAKES. CIGS WILL REMAIN BKN MVFR THIS EVENING...BEFORE THE SOLID DECK MOVES LATER THIS EVENING. MODELS ARE INDICATING CLOUD DECK COULD DROP TO IFR AT TIMES TONIGHT...AND THIS SEEMS REASONABLE GIVEN CURRENT OBSERVATIONS WEST OF THE STATE. MVFR VISBYS MAY HANG AROUND INTO THE EARLY EVENING...ESPECIALLY IN THE EAST...BUT A DRIER WEST AND NORTHWEST FLOW WILL BRING IN VFR VISBYS LATER THIS EVENING AND THROUGH TOMORROW. && .MARINE... DENSE FOG IS CURRENTLY STILL BEING OBSERVED OVER THE NEARSHORE WATERS THIS AFTERNOON...AND IT LOOKS LIKE IT MAY HANG AROUND A LITTLE WHILE LONGER UNTIL THE FLOW TURNS OFFSHORE. CONSEQUENTLY...THE DENSE FOG ADVISORY MAY HAVE TO BE EXTENDED INTO THE EVENING. THUNDERSTORMS WILL MOVE ACROSS THE NEARSHORE WATERS LATE THIS AFTERNOON...WITH THE POSSIBILITY OF A FEW OF THE STORMS PRODUCING SMALL HAIL AND STRONG WINDS. THESE STORMS WILL EXIT RAPIDLY EARLY THIS EVENING...WITH DRY CONDITIONS THEN EXPECTED TONIGHT AND TOMORROW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...SVR THUNDERSTORM WATCH FAR SOUTHEAST WISCONSIN UNTIL 7 PM. LM...SVR THUNDERSTORM WATCH FAR THE NEARSHORE WATERS OF SOUTHEAST WISCONSIN UNTIL 7 PM. && SHORT/LONG TERM...20 AVIATION/MARINE...07
Hazardous weather outlook, Jun 8, 2:04 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 204 PM CDT MON JUN 8 2009 WIZ046-047-051-052-056>060-062>072-091100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 204 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FAR SOUTHEAST WISCONSIN UNTIL 7 PM. SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY FOR WESTERN PORTIONS OF SOUTH CENTRAL WISCONSIN...WITH A SLIGHT CHANCE ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LMZ643>646-091100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 204 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR FAR SOUTHEAST WISCONSIN INCLUDING THE NEARSHORE WATERS UNTIL 7 PM. SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON MAY BECOME SEVERE AS LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE AREA. DENSE FOG WILL REDUCE VISIBILITIES TO 1/4 MILE OR LESS IN THE NEARSHORE WATERS WITH IMPROVEMENT BY LATE AFTERNOON OR EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 8, 2:28 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
228 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL 3 SSE UTICA 42.93N 89.10W
06/08/2009 M1.00 INCH DANE WI AMATEUR RADIO
STARTED AS HALF INCH. INCREASED TO 1 INCH
&&
ZABELSpecial weather statement, Jun 8, 2:55 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CDT MON JUN 8 2009 WIZ069-082030- ROCK- 255 PM CDT MON JUN 8 2009 ...STRONG THUNDERSTORM MOVING INTO JANESVILLE... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF DOWNTOWN JANESVILLE...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... JOHNSTOWN CENTER AND EMERALD GROVE BY 310 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FRANKS
Special weather statement, Jun 8, 3:09 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 PM CDT MON JUN 8 2009 WIZ069-070-082045- ROCK-WALWORTH- 309 PM CDT MON JUN 8 2009 ...STRONG THUNDERSTORM MOVING INTO LA GRANGE... AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF WHITEWATER...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... EAST TROY BY 330 PM CDT... POTTER LAKE BY 335 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FRANKS
Local storm report, Jun 8, 3:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST WHITEWATER 42.83N 88.74W
06/08/2009 M54 MPH WALWORTH WI MESONET
WWATR SCHOOLNET AT WHITEWATER.
&&
ZABELLocal storm report, Jun 8, 3:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 SE PALMYRA 42.86N 88.56W
06/08/2009 JEFFERSON WI PUBLIC
TREES DOWN ON TOWER ROAD...PARTIALLY BLOCKING TRAFFIC
&&
CEOSpecial weather statement, Jun 8, 3:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT MON JUN 8 2009 WIZ070>072-082130- KENOSHA-RACINE-WALWORTH- 350 PM CDT MON JUN 8 2009 ...STRONG THUNDERSTORM MOVING INTO FAR SOUTHEASTERN WISCONSIN... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF LAKE GENEVA...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BROWNS LAKE BY 355 PM CDT... SILVER LAKE AND EAGLE LAKE BY 400 PM CDT... PADDOCK LAKE BY 405 PM CDT... UNION GROVE BY 410 PM CDT... PLEASANT PRAIRIE BY 415 PM CDT... KENOSHA AIRPORT AND STURTEVANT BY 420 PM CDT... DOWNTOWN KENOSHA BY 425 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FRANKS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 9:30 PM CDT | Marine Dense Fog Advisory | MKX | 21 hr | |
| Jun 8, 2:04 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 26 min |
| Jun 8, 2:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 47 min |
| Jun 8, 3:15 PM CDT | Areal Flood Advisory | MKX | Rock, Walworth | 80 min |
| Jun 8, 3:21 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Walworth, Waukesha | 24 min |
| Jun 8, 3:32 PM CDT | Tornado Warning | MKX | Waukesha | 43 min |
| Jun 8, 3:38 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 37 min |
| Jun 8, 3:55 PM CDT | Special Marine Warning | MKX | 83 min | |
| Jun 8, 4:00 PM CDT | Areal Flood Advisory | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 56 min |
| Jun 8, 4:03 PM CDT | Tornado Warning | MKX | Milwaukee, Racine, Waukesha | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.